MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1ENASAA
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the medtronic field service engineer evaluated the ventilator and reviewed the ventilator memory logs.The engineer determined that the direct current (dc) to dc converter printed circuit board (pcb) required replacement based on the codes generated in the logs.After service, the ventilator passed all testing per manufacture specifications and was returned to the customer.The dc-dc converter pcb was returned to medtronic for further analysis.A visual inspection of the returned pcb was conducted and no anomalies were found.The dc-dc converter pcb was attached to the failure investigation test ventilator for analysis.The ventilator was powered up.The ventilator passed the power on self test and no errors were recorded in the diagnostic logs.Testing was performed successfully without any errors.The ventilator was put into normal ventilation mode.During ventilation, the ventilator generated a ventilator inoperative condition.The customer reported failure was verified.Error codes generated indicated that various mix voltages were out of range.This may lead to a loss of ventilation if this were to reoccur while in use on a patient.Further investigation isolated the fault to capacitor, reference designator c83.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, when turning on, a 980 ventilator was inoperative.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key9892312
Report Number8020893-2020-00050
Device Sequence Number16275199
Product Code CBK
UDI-Device Identifier10884521201385
UDI-Public10884521201385
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U1ENASAA
Device Catalogue Number980U1ENASAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1